Does Prednisone Cause Weight Loss?

Prednisone

No, weight loss is not a common side effect of prednisone. In fact, prednisone, which is a corticosteroid medication, is more often associated with weight gain. The medication can cause fluid retention and an increase in appetite, leading to weight gain, particularly if used for an extended period.

Corticosteroids like prednisone can affect the body’s metabolism, increase fat storage, and redistribute fat to certain areas, often leading to a rounded face (“moon face”) and increased fat in the abdominal region.

While weight gain is a more typical side effect, it’s important to note that individual responses to medications can vary. Some people may experience changes in appetite or metabolism that result in weight loss while taking prednisone, but this is less common.

If you are experiencing significant changes in weight or have concerns about the side effects of prednisone, it’s crucial to discuss them with your healthcare provider. They can provide guidance on managing side effects and may consider adjusting the dosage or exploring alternative treatments if necessary. It’s essential to take prednisone and similar medications under the supervision of a healthcare professional, as they can have various effects on the body.

  • Recent Posts

  • Categories

  • Archives

  • Tags